MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE PRIMARY SHOULDER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE PRIMARY SHOULDER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-60-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 2 years post the initial left total shoulder arthroplasty, the patient was revised due to loosening.The components were removed and an antibiotic spacer was implanted.The patient was not revised to exactech devices.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Pending investigation.Concomitants: (b)(6) a10012 - gps implant kit v2.(b)(6) 314-13-24 - equinoxe cage glenoid l, post aug, left.(b)(6) 300-60-03 - stemless humeral comp laser cage, size 3.(b)(6) 310-62-47 - stemless humeral head 47mm x 15mm x beta.(b)(6) 319-01-32 - steinmann pin sterile 3.2mm x 178mm.(b)(6) 531-78-20 - shouldr gps hex pins kit.(b)(6) 531-78-20 - shouldr gps hex pins kit.
 
Additional Manufacturer Narrative
The revision reported may have been due to loosening and infection as reported.Secondary findings include prosthesis wear and fracture of the glenoid component, likely due to proximal migration of the humeral components relative to the glenoid and/or off-axis drilling of the peripheral pegs holes resulting in a rocking horse effect around a well-fixed cage.However, loosening, infection, and the series of events could not be confirmed from the provided information.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and initial post-operative radiographs were not provided.B3: corrected.D1: corrected.D4: corrected.G4: corrected.H4: corrected.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
EQUINOXE PRIMARY SHOULDER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key20422598
Report Number1038671-2024-03925
Device Sequence Number7608159
Product Code KWS
UDI-Device Identifier10885862559296
UDI-Public10885862559296
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K192097
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-60-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date07/14/2025
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale